Articles

Steven johnson syndrome induce by carbamazepine in epileptic patient: a case report

Nyoman Yoga Maya Pramita , Prima Saraswati Sanjiwani Sudarsa, Ratih Purnamasari Nukana

Nyoman Yoga Maya Pramita
Department of Dermatovenereology, Faculty of Medicine, Universtas Udayana-Sanglah General Hospital, Bali-Indonesia. Email: mayapramita@gmail.com

Prima Saraswati Sanjiwani Sudarsa
Department of Dermatovenereology, Faculty of Medicine, Universtas Udayana-Sanglah General Hospital, Bali-Indonesia

Ratih Purnamasari Nukana
Department of Dermatovenereology, Faculty of Medicine, Universtas Udayana-Sanglah General Hospital, Bali-Indonesia
Online First: August 01, 2019 | Cite this Article
Pramita, N., Sudarsa, P., Nukana, R. 2019. Steven johnson syndrome induce by carbamazepine in epileptic patient: a case report. Bali Dermatology and Venereology Journal 2(1). DOI:10.15562/bdv.v2i1.14


Introduction: Steven Johnson Syndrome (SJS) is life-threatening skin reaction, it is a mucocutaneous disorder induced by immune complex-mediated hypersensitivity reaction. Most frequent offending agents are antibiotic, antiretroviral and aromatic anticonvulsants. Problems arise when these drugs are required for long-term use and necessary for several health conditions. These case series aim to describe SJS and provide replacement therapy especially inpatient with epilepsy.

Case report: A 37 years old female was consulted from neurology department with chief complaints an erythematous rash on her chest, back upper and lower extremities accompanied with fever, the patient also complaint erosions on her lips. She had history of seizure and was prescribe Carbamazepine. Carbamazepine was replaced and patient treated with dexamethasone intravenously. After 1 week of admitted there is an improvement.

Conclusion: Steven Johnson Syndrome (SJS) is a life-threatening disease, the replacement of the suspected drugs and appropriate therapy can improve the prognosis of patient.

 

References

Dodiuk-Gad RP, Laws PM, Shear NH. Epidemiology of severe drug hypersensitivity. Semin Cutan Med Surg. 2014;33(1):2–9.

Choudhury D, Chakravarty P. Phenytoin induced SJ syndrome. Int J Pharm Sci Reve Res. 2015;31:139‐41.

Apici AK, Fidanci MK, Kilic S, Balamtekin N, Arslan MM, Yavuz ST, et al. Stevens-Johnson Syndrome triggered by a combination of clobazam, lamotrigine and valproic acid in a seven-year-old child. Ann Burns Fire Disasters. 2014;27(3):121-25.

Roujeau JC, Stern RS. Severe adverse cutaneous reactions to drugs. N Engl J Med 1994; 331: 1272-85.

Wilkins J, Morrison L, White CR. SJS a review. Dermatol Clin. 1992;10:571-579.

Fritsch PO, Sidoroff A. Pathophysiology of toxic epidermal necrolysis. Am J Clin Dermatol. 2000;1:349-355.

Rafal C, Violeta WR, Anna W, et al. Steven Johnson syndrome induced by carbamazepine. Drug Research. 2007;64:89-92.

Verma R, Vasudevan B, Pragasam V. Severe cutaneous adverse drug reactions. Med J Armed Forces India. 2013;69(4):375-83.

James WD, Berger TG, Elston DM. Contact Dermatitis and Drug Eruptions. In: Andrew’s Diseases of the Skin: Clinical Dermatology. Elsevier Inc. 11th edition. 2011:114-6.

Hynes AY, Kafkala C, Daoud YJ, Foster CS. Steven Johnson Syndrome: a review. Int Ophthalmol Clin. 2005;45:25-29.


No Supplementary Material available for this article.
Article Views      : 68
PDF Downloads : 43